Alert archive / Virginia / Tornado Warnings in 2009
Tornado Warning 22, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jun 20, 2009, 4:34 PM EDT for Northumberland County, Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2009, 4:34 PM EDT (20:34 UTC)
- Expired
- Jun 20, 2009, 5:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Northumberland County, VA
The radar
The Norfolk radar (KAKQ), 112 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:05 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 202034
TORAKQ
VAC133-202100-
/O.NEW.KAKQ.TO.W.0022.090620T2034Z-090620T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT SAT JUN 20 2009
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL NORTHUMBERLAND COUNTY IN EASTERN VIRGINIA...
* UNTIL 500 PM EDT
* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WICOMICO
CHURCH...OR NEAR FAIR PORT...MOVING EAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
FAIR PORT BY 440 PM EDT...
SMITH POINT BY 445 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING
FOR SOUTHEAST MARYLAND AND NORTHEASTERN VIRGINIA.
&&
LAT...LON 3789 7623 3785 7623 3782 7625 3781 7627
3782 7630 3778 7627 3776 7630 3780 7642
3782 7643 3782 7645 3791 7641
TIME...MOT...LOC 2034Z 289DEG 31KT 3784 7636
$$
SMF2 follow-up statements
000
WWUS51 KAKQ 202043
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
443 PM EDT SAT JUN 20 2009
VAC133-202100-
/O.CON.KAKQ.TO.W.0022.000000T0000Z-090620T2100Z/
NORTHUMBERLAND VA-
443 PM EDT SAT JUN 20 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR EAST
CENTRAL NORTHUMBERLAND COUNTY...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR FLEETON...OR NEAR FAIR PORT...MOVING EAST AT
35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING
FOR SOUTHEAST MARYLAND AND NORTHEASTERN VIRGINIA.
&&
LAT...LON 3778 7635 3780 7634 3783 7634 3785 7633
3787 7627 3785 7623 3782 7625 3781 7627
3782 7630 3778 7627 3776 7630
TIME...MOT...LOC 2043Z 289DEG 31KT 3781 7627
$$
SMF000
WWUS51 KAKQ 202051
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
451 PM EDT SAT JUN 20 2009
VAC133-202101-
/O.EXP.KAKQ.TO.W.0022.000000T0000Z-090620T2100Z/
NORTHUMBERLAND VA-
451 PM EDT SAT JUN 20 2009
...THE TORNADO WARNING FOR EAST CENTRAL NORTHUMBERLAND COUNTY WILL
EXPIRE AT 500 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING
FOR SOUTHEAST MARYLAND AND NORTHEASTERN VIRGINIA.
LAT...LON 3778 7635 3780 7634 3783 7634 3785 7633
3787 7627 3785 7623 3782 7625 3781 7627
3782 7630 3778 7627 3776 7630
TIME...MOT...LOC 2051Z 289DEG 31KT 3778 7619
$$
SMFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 20, 4:30 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 20, 4:30 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
430 PM EDT SAT JUN 20 2009
.SYNOPSIS...
LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE
REGION TONIGHT. THE LOW WILL THEN STALL OFF THE NORTHERN MID
ATLANTIC COAST SUNDAY THROUGH WEDNESDAY...WHILE HIGH PRESSURE
BUILDS NORTHWARD FROM THE GULF COAST STATES UP TO THE GREAT LAKES.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TORNADO WATCH 486 HAS BEEN ISSUED BY THE SPC...EXTENDING ALONG AND
NORTHEAST OF A LINE FROM CAROLINE COUNTY VA SOUTHEAST TO THE MIDDLE
PENINSULA COUNTIES...UNTIL 8 PM EDT.
A TROUGH OF LOW PRESSURE IS CURRENTLY MOVING ACROSS THE
FA...PROVIDING A FOCUS/LIFT FOR CONTINUED CONVECTIVE DEVELOPMENT.
STRONG SFC HEATING UNDER STRENGTHENING SW FLOW (AT THE SFC) HAS
WARMED TEMPS WELL INTO THE 90S FOR MANY AREAS (EXCEPT OVER THE ERN
SHORE WHERE CLOUDS/PRECIP HAVE KEPT TEMPS ONLY IN THE MID 70S TO
LWR 80S). ALSO HAVE PLENTIFUL LLVL MOISTURE IN PLACE WITH DEWPOINTS
PRIMARILY IN THE 70S. ML CAPE VALUES ARE 1000-2000 J/KG...ALONG
WITH 40-45 KT OF UNIDIRECTIONALLY SHEAR FROM 0-3 KM. CONVECTIVE
THREAT SHOULD BEGIN TO DIMINISH AFTER SUNSET WITH THE LOSS OF
DAYTIME HEATING...ALTHO IF CONVECTION BECOMES ORGANIZED ENUF...IT
COULD LAST A FEW HOURS LONGER INTO THE LATE EVENING HOURS.
MEANWHILE...LOW PRES LOCATED OVER PA/NY WILL MOVE OFFSHORE LATER
TONIGHT...PUSHING A TRAILING COLD FRONT (CURRENTLY LOCATED BACK
FURTHER TO OUR WEST OVER THE BLUE RIDGE MTNS) THROUGH OUR AREA.
POPS WILL DECREASE DRAMATICALLY AFTER MIDNIGHT ONCE THE FRONT
MOVES BY...WITH ONLY SLIGHT CHANCE (20%) FOR THE LWR MD/VA ERN
SHORE BY THEN...AND DRY ELSEWHERE.
LOW TEMPS WILL BOTTOM OUT IN THE UPR 60S TO LWR 70S WITH LINGERING
CLOUDS/LLVL MOISTURE IN PLACE...AND CONTINUED SW/W FLOW AT NIGHT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE LOW WILL BE JUST OFFSHORE OF NY/NJ BY EARLY SUN MORNING...THEN
WILL SPIN/SIT E OF THE DELMARVA COAST THROUGH AT LEAST TUE.
GFS/NAM/ECMWF ALL GENERALLY AGREE ON THIS LOW REMAINING OFF THE
COAST THROUGH THEN...ALTHO POPS WILL DEPEND ON JUST HOW CLOSE THE
OUTER FRINGES OF THE LOW GET TO THE COAST. WILL CARRY 20-30% POPS
ALONG THE IMMEDIATE COAST EACH DAY...DRY INLAND. N/NE FLOW WILL
SET UP AROUND THE PERSISTENT LOW...WHICH WILL USHER IN COOLER HIGH
TEMPS AS WELL AS DRIER AIR. SUN HIGH TEMPS WILL RANGE FROM 85 TO 90
FOR VA...WITH 80 TO 85 FOR THE LWR MD/VA ERN SHORE. MON AND TUE
HIGH TEMPS WILL BE 80 TO 85 FOR INLAND LOCATIONS...UPR 70S AT THE
BEACHES. LOW TEMPS EACH NIGHT/MORNING WILL RANGE FROM THE LWR 60S
N TO NEAR 70 S/SE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UNUSUAL WX PTRN CONTS FOR LATE JUNE AS MODELS SHOW WAVES OF MSTR
ROTATING S ARND OCEAN LOW SPINNING OFF THE NE COAST. THIS SYSTM
BEGINS TO LIFT OUT TO THE NE WED. BEST CHC FOR POPS WILL BE ALONG
CSTL SCTNS TUE NITE AND WED. LOWS IN THE 60S. HIGHS WED IN THE
80S...HOLDG NR 80 ALONG THE COAST DUE TO MORE CLDS AND CHC POPS.
WEAK HIGH PRS BUILDS INTO RGN THU INTO ERLY FRI. ONLY SLGHT CHC
DIURNAL POPS THU ACROSS WRN PIEDMONT FOR ANY CONVECTION THAT MAY
DRIFT E THAT DVLPS ALONG LEE TROF. BETTER CHC FOR POPS FRI AFTRN
AND EVE AS NXT CDFRNT APPRCHS RGN. THIS BNDRY MOVES INTO RGN FRI
NITE WITH MODELS THEN DIVERGING ON JUST WHERE IT GOES NXT WKEND.
WILL CONT TO CARRY LOW CHC POPS INTO SAT. HIGHS THU & FRI 85-90.
M80S SAT.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
MAINLY VFR CONDS FROM RIC SOUTHWARD THIS AFTERNOON. LOCAL LIFR/IFR
CONDS ALONG THE EASTERN SHORE AS AN AREA OF SHRAS/TSTMS MOVES
THROUGH. SCTD SHWRS/TSTMS WILL CONTINUE TO DEVELOP THROUGH THE
AFTN AND EARLY EVENING...HIGHEST CHANCES REMAINING NORTH. WSW TO W WINDS
WITH GUSTS 20-25 KT WILL CONTINUE INTO EARLY EVENING THEN DIMINISH
BY SUNSET. EXPECT MVFR VIS NEAR SBY AS PATCHY FOG DEVELOPS EARLY
SUN MORNING. WINDS PICK BACK UP AGAIN AROUND 12Z SUN WITH MORE OF
A NW COMPONENT AS A LOW MOVING OFF THE NJ/NY COAST BEGINS TO
GRADUALLY DEEPEN.
VFR CONDITIONS EXPECTED THROUGH WED. HIGH PRESSURE OVER THE SOUTH
CENTRAL US WILL HELP TO KEEP PRECIP CHANCES TO A MINIMUM THROUGH
THE MIDDLE OF THE WEEK. CHANCES OF PRECIP INCREASE A LITTLE BY THE
END OF A WEEK AS A FRONT APPROACHES FROM THE NW.
&&
.MARINE...
UNUSUAL WX PTRN FOR ERLY SUMMER (MORE LIKE ERLY SPRING). LOW PRS
DEEPENS AS IT TRACKS E AND OFF THE LONG ISLAND COAST BY SUN. THIS
SYSTM STALLS...THEN RETROGRADES W AND MEANDERS ARND THE AREA THRU
TUE NITE B4 LIFG NE AND AWAY FROM RGN WED. UPSHOT WILL BE AN XTNDD
PRD OF SCA HEADLINES AS NRLY FLOW CONTS THRU MID WEEK. DATA EVEN
SUGGESTS PTNTL FOR GALE FORCE WNDS SUN AND SUN NITE ACROSS MD CSTL
WTRS...BUT AFTR COORD WITH NEIGHBORING OFFICES...CONFIDENCE NOT HIGH
ENUF ATTM TO HOIST GALE WRNGS. WILL CAP GUSTS AT 30 KTS FOR NOW &
LET LATER SHIFTS ADJUST AS NECESSARY.
XTNDD SCA HEADLINES THRU MON AS WNDS AND SEAS WILL BE SLOW TO DMNSH
UNTIL LOW PULLS FRTHR AWAY FROM COAST.
&&
.TIDES/COASTAL FLOODING...
WHILE TIDAL ANOMALIES ARE CURRENTLY ONLY 0.5 TO 1 FT ABOVE
NORMAL...THE ASTRONOMICAL TIDES WILL INCREASE OVER THE NEXT 24 TO
48 HOURS. SW/OFFSHORE FLOW TODAY WILL BECOME NW/OFFSHORE ON
SUNDAY...SO IT DOES NOT LOOK LIKE THERE WILL BE ANY FLOODING
ISSUES (EVEN GIVEN THE INCREASING ASTRONOMICAL FACTOR) ON SUNDAY.
BY MONDAY AND TUESDAY...FLOW TURNS N OR NNE SO THE SOUTHERN CHES
BAY AND COASTAL AREAS FROM VA BEACH SOUTH TO THE NC ZONES WILL
LIKELY SEE ANOMALIES INCREASING TO GREATER THAN 1 FT ABOVE NORMAL.
WILL NEED TO CONTINUE TO MONITOR CLOSELY AS WE GET CLOSER TO MONDAY.
&&
.CLIMATE...
A VERY WARM DAY TODAY...BUT AS OF 3 PM EDT...NO RECORD HIGH TEMPS
HAVE OCCURRED (AND NONE ARE EXPECTED). RECORD HIGH TEMPS FOR SELECTED
SITES ARE LISTED BELOW.
RIC...98 DEGREES IN 1933
ORF...99 DEGREES IN 1881
SBY...95 DEGREES IN 1924
ECG...102 DEGREES IN 1939
&&
.EQUIPMENT...
WIND SPEED AND DIRECTION DATA HAS BEEN RESTORED AT BUOY 44009 (20
NM E OF FENWICK ISLAND DE). FOR THE LATEST OBSERVATIONAL DATA GO
TO THE NDBC SITE AT...WWW.NDBC.NOAA.GOV
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ632.
SMALL CRAFT ADVISORY FROM NOON SUNDAY TO 6 PM EDT MONDAY FOR
ANZ633-656-658.
SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO 6 PM EDT MONDAY FOR
ANZ630-631-650-652-654.
&&
SYNOPSIS...JRL
NEAR TERM...JRL
SHORT TERM...JRL
LONG TERM...BKH
AVIATION...AM
MARINE...BKH
TIDES/COASTAL FLOODING...JRL
CLIMATE...JRL
EQUIPMENT...JRLHazardous weather outlook, Jun 20, 3:56 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 356 PM EDT SAT JUN 20 2009 NCZ017-102-VAZ098-212000- INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH- 356 PM EDT SAT JUN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK FOR SOME OF THESE STORMS TO BECOME SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. IN ADDITION...TEMPERATURES THIS AFTERNOON WILL GET UP INTO THE LOWER TO MID 90S. HEAT INDICES WILL APPROACH 100 DEGREES AWAY FROM THE BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ650-652-654-212000- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 356 PM EDT SAT JUN 20 2009 ...TORNADO WATCH 486 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ633-656-658-212000- CURRITUCK SOUND- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 356 PM EDT SAT JUN 20 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED WATERSPOUTS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ632-212000- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 356 PM EDT SAT JUN 20 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE NORTHERN BAY AND NORTHERN COASTAL WATERS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED WATERSPOUTS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. NCZ012>016-030>032-VAZ048-049-060>063-065>071-079>083-087>097-212000- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN- PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD- HENRICO-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- 356 PM EDT SAT JUN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK FOR SOME OF THESE STORMS TO BECOME SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. IN ADDITION...TEMPERATURES THIS AFTERNOON WILL GET UP INTO THE MID TO UPPER 90S. HEAT INDICES WILL RANGE FROM 100 TO 104 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MDZ021>025-VAZ064-072>078-084>086-099-100-212000- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-ACCOMACK- NORTHAMPTON VA- 356 PM EDT SAT JUN 20 2009 ...TORNADO WATCH 486 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ630-631-212000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 356 PM EDT SAT JUN 20 2009 ...TORNADO WATCH 486 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. LEWITSKY
In the hours before
Special weather statement, Jun 20, 2:09 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 209 PM EDT SAT JUN 20 2009 VAZ099-201915- ACCOMACK VA- 209 PM EDT SAT JUN 20 2009 ...STRONG THUNDERSTORM APPROACHING ACCOMACK COUNTY... AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 36 MILES WEST OF CHINCOTEAGUE...OR ABOUT 15 MILES SOUTHWEST OF CRISFIELD...MOVING SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR HARBORTON AT 235 PM EDT...PUNGOTEAGUE... AND...ONANCOCK AT 240 PM EDT...MELFA...AND...KELLER AT 245 PM EDT... LOCUSTVILLE AT 250 PM EDT...WACHAPREAGUE...AND...QUINBY AT 255 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED. LEWITSKY
Special weather statement, Jun 20, 2:24 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 224 PM EDT SAT JUN 20 2009 VAZ099-100-201930- ACCOMACK VA-NORTHAMPTON VA- 224 PM EDT SAT JUN 20 2009 ...STRONG THUNDERSTORMS APPROACHING THE VIRGINIA EASTERN SHORE... AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 24 MILES WEST OF EXMORE TO 18 MILES WEST OF CAPE CHARLES...OR FROM 9 MILES EAST OF KILMARNOCK TO NEW POINT COMFORT...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CAPE CHARLES AROUND 255 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LEWITSKY
Special weather statement, Jun 20, 3:12 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 312 PM EDT SAT JUN 20 2009 VAZ064-074>077-202015- CAROLINE VA-ESSEX VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA- 312 PM EDT SAT JUN 20 2009 ...STRONG THUNDERSTORMS MOVING INTO THE NORTHERN NECK OF VIRGINIA... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES WEST OF COLONIAL BEACH...MOVING SOUTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR POTOMAC BEACH AT 320 PM EDT...COLONIAL BEACH AT 325 PM EDT...POTOMAC MILLS AT 330 PM EDT...POTOMAC MILLS AT 335 PM EDT...WESTMORELAND STATE PARK AT 340 PM EDT...CURRIOMAN LANDING AT 345 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. SMF
Local storm report, Jun 20, 3:47 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 PM EDT SAT JUN 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG COLONIAL BEACH 38.25N 76.97W
06/20/2009 WESTMORELAND VA LAW ENFORCEMENT
REPORT OF POLE DOWN AND BIG TREE DOWN.
&&
MCLAURINSpecial weather statement, Jun 20, 4:14 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 414 PM EDT SAT JUN 20 2009 VAZ074>078-202115- ESSEX VA-LANCASTER VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA- 414 PM EDT SAT JUN 20 2009 ...SCATTERED THUNDERSTORMS CURRENTLY MOVING ACROSS THE NORTHERN NECK OF VIRGINIA... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF MONTROSS...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR KREMLIN AT 420 PM EDT...OLDHAMS AT 425 PM EDT...GIBEON AT 430 PM EDT...KINSALE AT 435 PM EDT...CALLAO AT 440 PM EDT...LOTTSBURG AT 445 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. SMF
Special weather statement, Jun 20, 4:15 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 415 PM EDT SAT JUN 20 2009 MDZ021-023-024-VAZ099-202115- ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD- 415 PM EDT SAT JUN 20 2009 ...ADDITIONAL THUNDERSTORMS APPROACHING THE EASTERN SHORE... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ANOTHER ROUND OF STRONG THUNDERSTORMS FROM 21 MILES NORTHWEST OF CRISFIELD TO 35 MILES WEST OF CRISFIELD...OR FROM 17 MILES SOUTHEAST OF LEXINGTON PARK TO 5 MILES EAST OF ROBLEY...MOVING SOUTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... CRISFIELD AROUND 450 PM EDT... WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:15 PM EDT | Tornado Warning | AKQ | Amelia, Chesterfield, Cumberland, Powhatan | 30 min |
| Jun 19, 8:35 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Dinwiddie, Nottoway, Prince Edward | 55 min |
| Jun 19, 9:09 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Fluvanna, Goochland, Powhatan | 51 min |
| Jun 19, 9:40 PM EDT | Tornado Warning | AKQ | Amelia, Cumberland | 22 min |
| Jun 19, 10:01 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Nottoway, Powhatan, Prince Edward | 44 min |
| Jun 20, 4:10 AM EDT | Small Craft Advisory | AKQ | 3 days | |
| Jun 20, 1:27 PM EDT | Special Marine Warning | AKQ | 63 min | |
| Jun 20, 2:07 PM EDT | Special Marine Warning | AKQ | 23 min | |
| Jun 20, 2:15 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Jun 20, 2:25 PM EDT | Special Marine Warning | AKQ | 50 min | |
| Jun 20, 2:32 PM EDT | Special Marine Warning | AKQ | 58 min | |
| Jun 20, 2:40 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Jun 20, 2:54 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 39 min |
| Jun 20, 3:25 PM EDT | Severe Thunderstorm Warning | AKQ | Northumberland, Westmoreland | 50 min |
| Jun 20, 4:25 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Jun 20, 4:51 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Jun 20, 4:59 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Jun 20, 4:59 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 46 min |
| Jun 20, 6:11 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Jun 20, 6:29 PM EDT | Special Marine Warning | AKQ | 61 min |
Nearby
Tornado Warnings in Virginia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.